How weird that you posted that question...I just got out of the shower and was going to ask the same thing...If anyone has had problems with their hair after a TT...I'm three weeks out and I'm starting to notice dry hair...I don't know if it's the Synthroid or just the changes that your body goes through after a TT...
Now that you both have mentioned it I have also noticed my hair being much more brittle and dry. I guess blamed it on the hypothyroid but now that I am on medication I would have expected that to return to normal.
I wonder if there is a shampoo or conditioner that is recommended for those with hormonal issues?
If anyone has any good ideas please share.
I've been having thinning and dry hair problems since I was started on PTU back in Nov 2006. Then after RAI in January it's just gotten worse. Up until last Sunday it was just little bit more than normal hair loss when I was shampooing. But last Sunday, a big clump of it came out. I had a mini-melt down and started bawling. I've looked down at the drain the other day and saw a big ball of hair...depressing I tell ya!! Thank God I had a lot of hair to begin with!! I guess it could be worse for us thyca survivors. Just glad we don't have to go thru regular chemo.
I've been using Pantene Restorative shampoo/conditioner and it helped a little. I have found a product line by John Frieda (sp) called Frizzease (sp). I've tried the calming cream and some kind of serum which helps with the dryness. Ialso put on a leave-in hair conditioner after I get out of the shower. You can get these products at Wal-mart and Rite-Aid.
I was going to post a hair question today, too. I'm not quite 2 weeks out from my TT and I noticed in the shower today that my hair is starting to fall out. The only times this has happened is right after I had my kids and when I was hyper. Could my medicine be too much for me maybe and it's keeping me hyper? I actually had really good energy yesterday & today (even drove errands last night for 2 hours and did housework today). I guess I'll see when my labs are drawn in 4 weeks. But anyone else have an issue with it just falling out? My hair is usually dry & static-y but I've noticed in the last few weeks that it's actually getting oilier faster. Yuck!
My hair is dull It normaly has a shine to it.I put some nonammonia color on it but I am not happy with it.it is fine anyway and aI keep imagining I can see my scalp.
I read in a post some where that lots of cancer folks use pantene.I am not sure which formula.Maybe someone here knows
Me, too .. dull and won't do much of anything ..
Partial thyroidectomy but other side went hypo after surgery even on the Synthroid so it's been increased. I *think* hair is a tad better now ...but not great :(
be careful with the pantene products. my daughter in law (25 years old) felt her hair was thinning and she started using a pantene product (to thicken hair i think)...well, she went to the dermatologist just to have the problem checked out and they told her to stop using pantene because they had so many patients come in regarding thinning hair and a large amt. of them were using pantene...i "googled" pantene and found others who had the same problem with the pantene. just a thought
i was dignosed with hypothyroid after the birth of my daughter last march and have now been on levothyroxine for over 6 months and my hair is STILL dry and frizzy but i just read that a possible side effect when you start taking thyroid supplement medication is hair loss so hopefully in time it will go back to normal-maybe try taking a multivitamin and flax seed oil also
OK, so I guess I'm the odd man out. My hair's oil kicked in big time after the RAI. I'm officially a greasy Italian now I guess ~ LOL. It still falls out by the hand fulls though so I suppose I wont have any left soon.
Funny that this topic came up....just yesterday my best friend told me my hair was looking really dry. I have a head full of long, thick hair and it's dryer than the desert and falling out by the handful daily. And it's also gets tangled really easy. I think it's a combination of being hypo and the meds. I noticed that I lost TONS of hair when my dosage was increased but then it tapered off. Now it's just been increased again and the hair is falling out again. I read somewhere that when your hormone levels are not regulated your body is very stressed out. And when the body stresses it will take away from the least important parts first.....that being the hair follicles. Not only does my hair come out but my eyelashes come out too.
I have sever hair problems at the moment. I have no growth on the back of my head since October - just a covering. My hair is breaking off at all different lenghts. Now the breakage has deveopled on to the top of my head around the fring and parting area. I am now starting to look real freaky. My scalp itches all the time and each time I wash it (which I dread) it becomes so tight that it is like if there is a sock over my head. This tightness lasts for anyting from 12 - 24 hours. I am so stressed because of this. I have been to doctors.......hormone specialist ....3 skin specialists and no one as offered even the tinest bit of encouragement or advice. Can any one help.
I ve been dealing with thyroid problems for quite a few years. Im only 28 yrs old (diagnosed at 22) Now Im finally in treatment thank god doing blood work and taking meds. I notice that ever since I started taking methimazole and atenolol my hair has been falling more than ever then comparing to when I wasnt in treatment.
My experience with this issue is that the hair falling is less whenever my blood work shows my levels are getting better and visa versa.
Just habg ib there this is an issue that in fact it does "get better" and you will see less of hair falling if your meds are improving the levels.
good luck to everyone and have faith.
I ALSO used to get really sad when I would notice how much hair would fall in the shower.
My hair was pretty think and pretty good length. Now everyone is telling me to get a wig since the back of my head is pretty close to being bald. It kind of saddens me since I don't know if the hair will grow back.
My hair is breaking a different lengths all around the hea. I'm getting to the point that I don't want to wash, comb or brush my hair. My scalp is starting to itch which drives me nuts. When I wash it, more hair fall out. I may have to get spikes in the and a go bald in the back.
hi there I read in a thyroid related book that "Evening Prime Rose Oil" is good to block the extra hormones from accumulating in hair folicules and I have been using it fo the last 8 months and my hair grew back. I now have a lot of new growth. Pantene is also not so good for you...
Can you take Evening primrose Oil with synthroid? Is it the pill; how much do you take?
Sorry this was for you...I wasn't paying atttention. sorry.
by vivfla, less than a minute ago
Can you take Evening primrose Oil with synthroid? Is it the pill; how much do you take?
You can take EPO with synthroid. Go back in the archives here and search for hair loss. You will find posts that talk about how much to take. I forget. My pill bottle is at work, so I can't check.
Also, how are your iron levels? Vitamin deficiencies, in particular, iron and B12, can cause hair loss.
I am taking levothyroxin for Hashimoto's .Having a great deal of hair loss,brittle dry hair and tons of breakage.I do take b12 and a multivitamin.Can some one please tell me of a shampoo and conditioner that really works for them?It is a little bit of a vain issue, but i am at the point to where i don't want to wash my hair! seeing all of it fall out and break off and it takes a long time to even try to comb it out.Has any one else had these issues if so please share what you did that worked for you?
You should try NIOXIN, people are claiming it works.
I can not tell if it's good or not as I start using it for about 1 month. Look on Internet for a place near to you that sells it.
My eye doctor told me to take Thera Tears Nutrition. That has helped alot! Can be found in the saline eye solution section of the pharmacy. They are gel capsules.
Thanks for the info i will look for Nioxin =).I have longer hair and am thinking out cutting it off.Would it make a difference in the breakage if i took some weight off?You have used Nioxin for a month, has it helped so far as in being able to comb threw your hair?Do you know how i can tell if my medication is working for me?The right dose is what i meant.
How about eyebrows? Mine are almost non-existent. I was just thinking today I would have them waxed and shaped but there's not much there to work with. The hair on my head is fine, though. Never had much trouble with that. It's always been thick, and long. My fingernails, that's a different story. Brittle with just awful cuticles I can't seem to do anything with. I am embarrassed by my hands. I wish gloves were in fashion!
Well i have eye brows to wax and pluck that's for sure!! Besides all the other nice side affects i am having the main one right now is my dry brittle hair and i am having some eye lash loss....!!Why can it not be armpit and loss of hair on the legs....Wouldn't bother me at all!!! Are you using any special shampoo and conditioner?
God couldn't be so kind as to let our hairy legs and armpits go bare, lol. I'm almost afraid to get eyebrows waxed. What if I end up with none? I'll have to draw eyebrows on like those old ladies, and drawing is not my strong point!
Do eyelashes grow back?
No, I'm not using anything special. I've tried everything at least once.